MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient underwent a percutaneous coronary intervention on the stenosed targeted lesion was located in the tortuous and calcified hemostatic valve.A 12mm x 3.50mm nc quantum apex balloon catheter was advanced for treatment.However, during procedure outside, the balloon shaft broke.Since this occurred outside the patient and the hemostatic valve, the device was retrieved and unwound from the wire without harming the patient.The procedure was completed with another device.No complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 82.3cm from the strain relief.The separated ends were jagged and ovaled in shape indicating the device was kinked prior to separation.At 3cm proximal from the proximal portion of the separation, the hypotube of the device was kinked.There was contrast in the inflation lumen and blood in the balloon folds.The balloon was tightly folded.Product analysis confirmed the reported break as there was separation to the device.
 
Event or Problem Description
It was reported that a shaft break occurred.The patient underwent a percutaneous coronary intervention on the stenosed target lesion, located in the tortuous and calcified hemostatic valve.A 12mm x 3.50mm nc quantum apex balloon catheter was advanced for treatment.However, during preparation of the procedure outside the patient, the nc quantum apex balloon catheter shaft broke in the middle.The nc quantum apex balloon catheter was retrieved and unwound from the guidewire without harming the patient.The procedure was completed with another nc quantum apex balloon catheter.No complications were reported.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17338159
Report Number2124215-2023-37667
Device Sequence Number6607978
Product Code LOX
UDI-Device Identifier08714729783282
UDI-Public08714729783282
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2026
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0031054269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown